Flash Flood, Bell
- When
- November 17, 4:42 AM CST to 5:42 AM CST
- Where
- Bell County, Nolanville
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.038, -97.478 (the zone’s center; the record gives no point)
Water was over a bridge in the Nolanville area.
6 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Nov 17, 2:58 AM CST, 1 hour 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 258 AM CST WED NOV 17 2004 .DISCUSSION... WE HAVE EXTENDED THE FLOOD WATCH EAST TO INCLUDE DENTON & COLLIN COUNTIES PLUS POINTS SOUTH...AND HAVE CANCELED IT IN FAR WESTERN COUNTIES. EVIDENCE FOR HEAVY PRECIP NOT AS STRONG AS EARLIER WITH MUCH OF THE MOISTURE RAINING OUT IN HOUSTON CWA BUT QPF PROGS SHOW DECENT ACCUMULATIONS. IN ADDITION...IN NOVEMBER NOT MUCH IS GROWING EXCEPT WEEDS IN MY YARD...PLUS THE GROUND IS ALREADY WET ADDING TO RUNOFF POTENTIAL. THE METROPLEX IS A BIT NORTH OF THE HEAVIEST QPF BUT ADDED IT DUE TO ALL THE CONCRETE ENHANCING RUNOFF. UPPER LOW TO KICK OUT TO THE NORTHEAST ACROSS CWA TODAY AND TONIGHT. MOVEMENT ON THIS MODEL RUN IS FASTER THAN PREVIOUS...AND CURRENT RADAR LOCATION OF PRECIP COMPARED TO OLD MODEL RUN SUPPORTS THIS. RESULT...I HAVE DRIED US OUT QUICKER THAN PREVIOUS PACKAGE. RAIN SHOULD EXIT CWA THURSDAY AFTERNOON WITH ONLY LINGERING SHOWERS IN EAST AFTER THURSDAY MORNING. NEXT CHANCE FOR RAIN LOOKS LIKE SATURDAY AND SUNDAY AS MOISTURE STARTS TO RETURN FROM THE GULF. NO STRONG UPPER SYSTEM TO SUPPORT WIDESPREAD PRECIP BUT THERE IS A BIT OF A REINFORCING SHOT OF COOL AIR ON SUNDAY TO PROVIDE SOME LIFT ALONG THE FRONT. NEXT UPPER LOW MOVES ACROSS AREA TUESDAY NIGHT THROUGH WEDNESDAY NEXT WEEK. AT THIS TIME IT LOOKS STRONG ENOUGH TO MAKE WIDESPREAD PRECIP BUT WILL KEEP POPS DOWN TO CHANCE BASED ON POOR TIMING AND UNCERTAINTY OF UPPER LOW TRACK. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 68 60 71 53 / 100 80 20 20 WACO, TX 69 60 73 54 / 100 60 20 10 PARIS, TX 69 64 68 53 / 70 80 50 20 DENTON, TX 68 60 70 53 / 90 80 20 20 MCKINNEY, TX 69 60 70 53 / 90 80 50 20 DALLAS, TX 69 60 71 54 / 90 80 20 20 TERRELL, TX 70 60 70 54 / 90 80 50 20 CORSICANA, TX 72 61 73 54 / 90 80 20 20 TEMPLE, TX 73 58 73 55 / 100 40 20 10 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH UNTIL 400 PM CST WEDNESDAY FOR ZONES TXZ101>104... TXZ116>120...TXZ130>134...TXZ143>147...TXZ156>162...TXZ174>175. && 84
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 429 AM CST WED NOV 17 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-172230- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 429 AM CST WED NOV 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLOOD WATCH IS IN EFFECT FOR CENTRAL PORTIONS OF NORTH TEXAS THROUGH 4 PM CST (SEE FTWFFAFWD FOR DETAILS ON WATCH AREA). RAIN...WITH SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER ALL OF NORTH TEXAS TODAY...WITH MORE WIDESPREAD COVERAGE EAST OF INTERSTATE 35 TONIGHT. WIDESPREAD RAINFALL OF 1 TO 2 INCHES IS EXPECTED...WITH LOCALIZED AMOUNTS IN EXCESS OF 4 INCHES IN THE FLOOD WATCH AREA...WHICH MAY RESULT IN ISOLATED FLASH FLOODING OR WIDESPREAD URBAN AND SMALL STREAM FLOODING. OCCASIONAL CLOUD-TO-GROUND LIGHTNING WILL ALSO BE A HAZARD. .DAYS TWO THROUGH SEVEN... A CHANCE OF THUNDERSTORMS WILL CONTINUE GENERALLY ALONG AND EAST OF INTERSTATE 35 THURSDAY INTO THURSDAY EVENING. AT THIS TIME... OCCASIONAL CLOUD-TO-GROUND LIGHTNING WILL BE THE MAIN HAZARD. OTHERWISE...A COLD FRONT ARRIVING THIS WEEKEND WILL RESULT IN A SLIGHT CHANCE OF THUNDERSTORMS...WITH THIS CONTINUING THROUGH MID WEEK AS ANOTHER UPPER LEVEL SYSTEM AFFECTS THE REGION. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUIRED FOR FLOODING PROBLEMS ...ESPECIALLY ACROSS THE FLOOD WATCH AREA.
The national radar mosaic for the moment the first event began.
6 flash flood. Local standard time, as filed.
Water was over a bridge in the Nolanville area.
Little Lucy Creek was flooding. High water was over east FM 581 and County Road 3500. Numerous county roads and low water crossings around Lampasas were flooded.
Roads were barricaded at Gatesville and Bee House.
Numerous roads and low water crossings were closed due to high water.
Some flooding was reported on Highway 22.
Several roads in the area were closed due to high water. A bridge over Wasp Creek south of Crawford was washed out.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, November 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5428962, 5428989, 5428990, 5428991, 5428992, 5428993.